Alert archive / Texas / Freeze Warnings in 2007
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 25, 2007, 4:22 AM CST for 18 counties in Texas. It took effect at Nov 26, 2007, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2007, 4:22 AM CST (10:22 UTC)
- In effect from
- Nov 26, 2007, 12:00 AM CST
- Expired
- Nov 26, 2007, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 251022 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 422 AM CST SUN NOV 25 2007 ...THE FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT ACROSS NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS... .THE FIRST FREEZING TEMPERATURES OF THE WINTER SEASON WILL DEVELOP EARLY MONDAY MORNING ACROSS PORTIONS OF SOUTH CENTRAL TEXAS. AREAS WHERE FREEZING TEMPERATURES ARE EXPECTED INCLUDE PARTS OF THE HILL COUNTRY AND SOUTHERN PLATEAU AND LOWER ELEVATIONS ADJACENT TO THE BALCONES ESCARPMENT. A HARD FREEZE IS NOT EXPECTED...BUT MANY LOCATIONS COULD SEE TEMPERATURES DIP TO BETWEEN 29 AND 32 DEGREES FOR A FEW HOURS. TXZ171>173-183>192-202>206-252200- /O.NEW.KEWX.FZ.W.0002.071126T0600Z-071126T1500Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETTVILLE...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS 422 AM CST SUN NOV 25 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. EXPECT TEMPERATURES TO DIP TO BELOW 32 DEGREES IN THE PRE-DAWN HOURS MONDAY MORNING...WITH FREEZING TEMPERATURES REMAINING POSSIBLE THROUGH 9 AM. MOST FREEZING TEMPERATURES WILL LAST ONLY A FEW HOURS OR LESS AROUND DAYBREAK. NOT ALL LOCATIONS ARE EXPECTED TO SEE FREEZING TEMPERATURES...BUT MOST AREAS SHOULD EXPERIENCE A FROST IN RESPONSE TO THE MOIST LOW LEVEL AIR. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH TENDER PLANTS AND YOUNG ANIMALS SHOULD MAKE ARRANGEMENTS TO PROTECT THEM FROM THE COLD. $$
1 follow-up statement
000 WWUS74 KEWX 260512 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1112 PM CST SUN NOV 25 2007 ...THE FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT INTO EARLY MONDAY MORNING ACROSS PARTS OF THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS NEAR THE BALCONES ESCARPMENT... .THE FIRST FREEZING TEMPERATURES OF THE SEASON WILL DEVELOP LATE TONIGHT AND EARLY MONDAY MORNING. A LIGHT FREEZE CAN BE EXPECTED ACROSS PARTS OF THE HILL COUNTRY AND ADJACENT SOUTH CENTRAL TEXAS NEAR THE BALCONES ESCARPMENT. TEMPERATURES MAY DIP TO BETWEEN 29 AND 32 DEGREES FOR UP TO A FEW HOURS. TXZ171>173-183>192-202>206-261100- /O.CON.KEWX.FZ.W.0002.071126T0600Z-071126T1500Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETTVILLE...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS 1112 PM CST SUN NOV 25 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. EXPECT TEMPERATURES TO DIP TO BETWEEN 29 AND 32 DEGREES LATER TONIGHT INTO THE PRE-DAWN HOURS ON MONDAY ACROSS PARTS OF THE WARNING AREA. MOST SPOTS WILL SEE SUB-FREEZING TEMPERATURES FOR ONLY AN HOUR OR TWO AROUND SUNRISE WITH TEMPERATURES RISING QUICKLY ABOVE FREEZING THEREAFTER. HOWEVER...A FEW SPOTS MAY SEE SUB-FREEZING TEMPERATURES FOR A FEW HOURS AND NOT RISE TO ABOVE FREEZING UNTIL 9 AM. MOST AREAS SHOULD EXPERIENCE A FROST IN RESPONSE TO THE MOIST LOW LEVEL AIR. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH TENDER PLANTS AND YOUNG ANIMALS SHOULD MAKE ARRANGEMENTS TO PROTECT THEM FROM THE COLD. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 24, 11:38 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Nov 24, 11:38 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1138 PM CST SAT NOV 24 2007 .AVIATION... CONDITIONS CONTINUE TO VARY FROM IFR TO MVFR IN RAIN, DRIZZLE AND FOG ACROSS ALL SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. ISOLATED THUNDERSTORMS WILL PERSIST THROUGH ABOUT 18Z TOMORROW. A STORM CENTER WILL CLIP VAL VERDE COUNTY AROUND SUNRISE SUNDAY, GIVING KDRT A CHANCE FOR ICE PELLETS. AS THE STORM CENTER LIFTS NORTHEAST ACROSS TEXAS SUNDAY AFTERNOON, CONDITIONS WILL IMPROVE TO VFR AT KDRT, AND MVFR FROM KSSF TO KAUS. ALL TERMINAL EXPECTED TO BE VFR BY 00Z. && .ATTENTION AVIATION INTERESTS... THE TAF FOR SAN MARCOS AIRPORT (KHYI) WILL BE NIL UNTIL FURTHER NOTICE...AND EVENTUALLY TERMINATED AFTER ALL PARTIES ARE NOTIFIED AND COMPUTER SOFTWARE CHANGES MADE. THERE IS NO PRESENT WEATHER SENSOR AT KHYI...WHICH SUBSTANTIALLY COMPROMISES THE CAPABILITY FOR AN ACCURATE TAF. WE CURRENTLY ANTICIPATE AN EQUIPMENT UPGRADE AND THE ADDITION OF AIR TRAFFIC CONTROLLER WEATHER OBSERVATIONS TO ALLOW TAF SERVICE TO RESUME IN THE NEXT YEAR OR TWO. && .PREV DISCUSSION... /ISSUED 950 PM CST SAT NOV 24 2007/ UPDATE... HAVE UPDATED TO REFLECT RADAR AS WELL AS 18Z AND 00Z MODEL TRENDS. AREA OF SYNOPTIC SCALE LIFT WILL SPREAD ACROSS SOUTH CENTRAL TEXAS TONIGHT INTO SUNDAY. RAINS WILL CONTINUE TO INCREASE AND HAVE GONE 100 POPS ALL AREAS. HAVE REMOVED SHOWERY NATURE AND GONE WITH SLIGHT CHANCE OF THUNDER AS UPPER LOW APPROACHES LATE TONIGHT AND SUNDAY. TRACK OF LOW FROM THE BIG BEND TO ACROSS WEST CENTRAL TEXAS INTO NORTHERN TEXAS WILL NOT ALLOW DEEPER COLD TEMPERATURES TO SAG INTO THE AREA AND FORECAST SOUNDINGS SHOW WINTER TYPE PRECIPITATION WILL BE RESTRICTED TO THE ADVISORY AREA AND THEN MAINLY OVER EDWARDS AND VAL VERDE COUNTIES. HAVE REMOVED WINTER TYPE PRECIPITATION FROM THE ESCARPMENT COUNTIES OF THE SOUTHERN AND EASTERN HILL COUNTRY. ALSO, HAVE DECREASED POPS FOR SUNDAY AFTERNOON AS SUBSIDENCE WILL BE MOVING INTO THE AREA AS LOW MOVES INTO NORTHERN TEXAS. REMAINDER OF FORECAST GENERALLY ON TRACK WITH ONLY MINOR ADJUSTMENTS TO THE SENSIBLE WEATHER GRIDS. PREV DISCUSSION... /ISSUED 535 PM CST SAT NOV 24 2007/ AVIATION... CONDITIONS WILL CONTINUE TO VARY FROM IFR TO MVFR IN RAIN AND DRIZZLE INDUCED FOG ACROSS ALL SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. ISOLATED THUNDERSTORMS WILL PERSIST THROUGH ABOUT 18Z TOMORROW. A STORM CENTER WILL CLIP VAL VERDE COUNTY AROUND SUNRISE SUNDAY, GIVING KDRT A CHANCE FOR ICE PELLETS. AS THE STORM CENTER LIFTS NORTHEAST ACROSS TEXAS SUNDAY AFTERNOON, CONDITIONS WILL IMPROVE TO VFR AT KDRT, AND MVFR FROM KSSF TO KAUS. ATTENTION AVIATION INTERESTS... THE TAF FOR SAN MARCOS AIRPORT (KHYI) WILL BE NIL UNTIL FURTHER NOTICE...AND EVENTUALLY TERMINATED AFTER ALL PARTIES ARE NOTIFIED AND COMPUTER SOFTWARE CHANGES MADE. THERE IS NO PRESENT WEATHER SENSOR AT KHYI...WHICH SUBSTANTIALLY COMPROMISES THE CAPABILITY FOR AN ACCURATE TAF. WE CURRENTLY ANTICIPATE AN EQUIPMENT UPGRADE AND THE ADDITION OF AIR TRAFFIC CONTROLLER WEATHER OBSERVATIONS TO ALLOW TAF SERVICE TO RESUME IN THE NEXT YEAR OR TWO. PREV DISCUSSION... /ISSUED 314 PM CST SAT NOV 24 2007/ DISCUSSION...TEMPERATURES HAVE NOT CHANGED MUCH TODAY ACROSS SOUTH CENTRAL TEXAS DUE TO THICK CLOUD COVER...AND CONTINUED DRIZZLE AND SHOWERS. TEMPERATURES ACROSS THE REGION RANGE FROM THE UPPER 30S TO THE MID 40S. DURING THE DAY IT HAS BEEN NOTED FROM TIME TO TIME SOME SENSORS ARE REPORTING LIGHT SLEET OR LIGHT SNOW. THERE WILL BE A BRIEF LULL IN PRECIPITATION THIS AFTERNOON AND EVENING. HOWEVER...THE RAIN CHANCES WILL INCREASE ONCE AGAIN DURING THE OVERNIGHT HOURS. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO WEST TEXAS TONIGHT AND ACROSS TEXAS ON SUNDAY. AS THE LOW MOVES CLOSER WITH INCREASED MOISTURE AND LIFT...RAIN CHANCES WILL ONCE AGAIN BE AROUND 100 PERCENT TONIGHT AND SUNDAY MORNING. TEMPERATURES OVERNIGHT MAY DROP TO NEAR OR JUST ABOVE FREEZING IN THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU. ALTHOUGH TEMPERATURES WILL GENERALLY BE ABOVE FREEZING...WITH A FAIRLY DEEP LAYER OF COLD AIR...IT IS POSSIBLE TO GET SOME SMALL ACCUMULATION OF SLEET OR SNOW. THEREFORE...A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT THROUGH SUNDAY MORNING. SNOW AND/OR SLEET ACCUMULATIONS WILL BE ONE INCH OR LESS. ON SUNDAY...THE UPPER LOW WILL TRACK ACROSS TEXAS BRINGING AN END TO THE PRECIPITATION CHANCES BY SUNDAY EVENING. THE CLOUD COVER IS EXPECTED TO CLEAR OUT...WITH OVERNIGHT LOWS FALLING BELOW FREEZING SUNDAY NIGHT IN THE HILL COUNTRY AND A FEW DEGREES ABOVE FREEZING ELSEWHERE. WEATHER WILL BE MILD AND DRY FOR THE EARLY PART OF THE WEEK WITH ANOTHER COLD FRONT EXPECTED TO MOVE THROUGH THE REGION ON THURSDAY...BRINGING A SLIGHT CHANCE FOR SHOWERS AND ANOTHER REINFORCEMENT OF COOLER AIR. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 40 45 38 63 41 / 100 80 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 40 45 33 64 32 / 100 80 10 0 0 DEL RIO INTL AIRPORT 37 50 37 62 42 / 100 50 - 0 0 SAN ANTONIO INTL AIRPORT 39 49 35 64 40 / 100 80 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 10 AM CST SUNDAY FOR THE FOLLOWING COUNTIES: EDWARDS...GILLESPIE...KERR...KINNEY...REAL...VAL VERDE. && 04/06
Hazardous weather outlook, Nov 24, 5:41 AM CST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 AM CST SAT NOV 24 2007 TXZ171>173-183>194-202>209-217>225-228-251200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 541 AM CST SAT NOV 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL IS POSSIBLE...MAINLY ALONG AND SOUTHEAST OF THE BALCONES ESCARPMENT. RAIN MAY MIX WITH OR CHANGE OVER TO SNOW LATE TONIGHT ACROSS THE EDWARDS PLATEAU...INCLUDING VAL VERDE COUNTY AND PORTIONS OF THE HILL COUNTRY. LIGHT SNOW ACCUMULATIONS OF LESS THAN ONE INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN MAY MIX WITH OR CHANGE OVER TO SNOW EARLY SUNDAY MORNING ACROSS THE EDWARDS PLATEAU...INCLUDING VAL VERDE COUNTY AND PORTIONS OF THE HILL COUNTRY. LIGHT SNOW ACCUMULATIONS LESS THAN ONE INCH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.